4 doctors weighed in:

Took amoxicillin 875 mg 3 tid for 6 days then dr changed to augmentin (amoxicillin and clavulanate) 875 mg 2 time/day for 5 days and Medrol dose pak. Can these cause constipation?

4 doctors weighed in
Dr. Alvin Lin
Internal Medicine - Geriatrics
3 doctors agree

In brief: Not likely . . .

Antibiotics typically lead to diarrhea rather than constipation as they tend to alter the balance of gut bacteria.
Clostridium difficile colitis is a classic response. Augment is also well known for causing diarrhea, much more so than just plain amoxicillin. If you've noticed constipation, look for changes in diet, hydration, activity, etc. Also meds like Diphenhydramine can cause constipation.

In brief: Not likely . . .

Antibiotics typically lead to diarrhea rather than constipation as they tend to alter the balance of gut bacteria.
Clostridium difficile colitis is a classic response. Augment is also well known for causing diarrhea, much more so than just plain amoxicillin. If you've noticed constipation, look for changes in diet, hydration, activity, etc. Also meds like Diphenhydramine can cause constipation.
Dr. Alvin Lin
Dr. Alvin Lin
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
14 years in practice
404K people helped
Continue
111,000 doctors available
Read more answers from doctors